Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 114, NWS Boston/Norton, MA

July 28, 2007Essex County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 28, 2007, 1:50 PM EDT for Essex County, Massachusetts. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2007, 1:50 PM EDT (17:50 UTC)
Expired
Jul 28, 2007, 2:45 PM EDT
In force
55 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

County Essex County, MA

The radar

The Boston radar (KBOX), 77 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 2:15 PM EDTTSTM WND DMGDanvers, MASEVERAL TREES DOWN ON NORTH STREET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 28, 1:18 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 5.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2007-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 960 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2007-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
960 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
571 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 281751
SVRBOX
MAC009-281845-
/O.NEW.KBOX.SV.W.0114.070728T1750Z-070728T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
150 PM EDT SAT JUL 28 2007

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ESSEX COUNTY IN EASTERN MASSACHUSETTS...
  THIS INCLUDES THE CITIES OF...LYNN...GLOUCESTER...BEVERLY...

* UNTIL 245 PM EDT

* AT 149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR PEABODY...OR ABOUT NEAR
  LYNN...AND MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DANVERS BY 155 PM EDT...
  SALEM BY 200 PM EDT...
  BEVERLY AND WENHAM BY 210 PM EDT...
  HAMILTON BY 215 PM EDT...
  MANCHESTER BY 220 PM EDT...
  ESSEX AND IPSWICH BY 225 PM EDT...

THE THUNDERSTORM MAY ALSO PRODUCE LOCALLY HEAVY DOWNPOURS THAT COULD 
CAUSE FLOODING OF POOR DRAINAGE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
CENTRAL RHODE ISLAND.

LAT...LON 4253 7077 4253 7085 4250 7084 4245 7094
      4254 7105 4273 7078 4270 7075 4267 7071
      4269 7062 4265 7057 4262 7058
TIME...MOT...LOC 1750Z 234DEG 18KT 4252 7096

$$

WTB
1 follow-up statement
000 
WWUS51 KBOX 281816
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
215 PM EDT SAT JUL 28 2007

MAC009-281845-
/O.CON.KBOX.SV.W.0114.000000T0000Z-070728T1845Z/
ESSEX MA-
215 PM EDT SAT JUL 28 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SOUTHEASTERN ESSEX COUNTY...

AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR BEVERLY...MOVING
NORTHEAST AT 20 MPH.

THE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING HEAVY DOWNPOURS THAT 
COULD CAUSE FLOODING OF STREETS OR POOR DRAINAGE AREAS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ESSEX AND IPSWICH BY 220 PM EDT...
  GLOUCESTER BY 235 PM EDT...
  ROCKPORT BY 240 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THIS EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND  
RHODE ISLAND.

LAT...LON 4253 7077 4253 7085 4250 7084 4245 7094
      4254 7105 4273 7078 4270 7075 4267 7071
      4269 7062 4265 7057 4262 7058
TIME...MOT...LOC 1815Z 234DEG 18KT 4261 7079

$$

WTB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 11:41 AM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jul 28, 11:41 AM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1141 AM EDT SAT JUL 28 2007

.SYNOPSIS...
BERMUDA HIGH PRESSURE WILL CONTINUE TO PUMP HUMID AIR INTO OUR
REGION THROUGH THE WEEKEND INTO EARLY NEXT WEEK. MEANWHILE...A COLD
FRONT WILL APPROACH FROM THE NORTHWEST. THIS WILL MEAN THE
LIKELIHOOD OF SHOWERS AND THUNDERSTORMS WITH HEAVY DOWNPOURS TODAY
THROUGH MONDAY...POSSIBLY INTO TUESDAY.

&&

.NEAR TERM /UNTIL 9 PM THIS EVENING/...
ISSUED A FLASH WATCH FOR HARTFORD COUNTY CT AND ADJACENT HAMPDEN
COUNTY MA GIVEN HEAVY RAINFALL EARLY THIS MORNING /SOUTHWICK=3.44
INCHES AND WESTFIELD=2.95/ COUPLED WITH NEW CONVECTION FIRING
ACROSS THIS AREA IN RESPONSE TO MID LEVEL VORTEX AND ATTENDING COLD
FRONT. DEW PTS OF AROUND 70 COMBINED WITH PWATS NEAR 2.0 WILL PROVIDE
THE DEEP LAYER MOISTURE NEEDED FOR VERY HEAVY RAIN.

IN ADDITION...WATCHING ATMOSPHERE DESTABLIZE OVER EASTERN MA AND RI
WITH 11 AM SB CAPES OF 1000J/KG. FURTHERMORE...BEST LOW LEVEL
CONVERGENCE OCCURRING ACROSS THIS SAME AREA. THEREFORE...CONVECTION
BEING TO FIRE OVER RI AND EASTERN MA AND THIS MAY BECOME THE FOCUS
THIS AFTERNOON FOR STRONGER STORMS. HOWEVER...GREATEST MID LEVEL LIFT
AND SHEAR FARTHER TO THE NORTHWEST ACROSS INTERIOR MA AND SOUTHERN
NH. THEREFORE...THREAT FOR SEVERE WEATHER APPEARS MARGINAL AT THE
MOMENT. HOWEVER...WE WILL HAVE TO CONTINUE TO MONITOR.

&&

.SHORT TERM /9 PM THIS EVENING THROUGH 6 AM SUNDAY/...
ANY SHOWERS AND TSTMS SHOULD DISSIPATE THIS EVENING WILL THE LOSS OF
DAYTIME HEATING AS WELL AS THE LOSS THE UPPER SUPPORT. WENT WITH A
SLIGHT CHANCE OF SHOWERS OVERNIGHT WITH FRONTAL BOUNDARY REMAINING IN
THE VICINITY COUPLED WITH THE VERY MOIST AIRMASS. LOWS SHOULD BE
QUITE WARM...AROUND 70. HIGH DEWPOINTS WILL MAKE IT FEEL MUGGY.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
ANOTHER SHORT WAVE KEEPS UPPER TROFFINESS ANCHORED ACROSS NORTHEAST.
WEAK FRONTAL BOUNDARY ALSO STALLS ACROSS NEW ENGLAND SUN THROUGH
PERHAPS MON NIGHT/TUE TIME FRAME...BEFORE STARTING TO SLIDE EAST.
THUS LOOKS LIKE SOME LOW LEVEL CONVERGENCE OF HI PW AIR IN AT LEAST
MODERATELY UNSTABLE ENVIRONMENT THROUGH THIS PERIOD.  HAVE TAPERED
POPS BACK A BIT FOR SUNDAY SINCE FORCING A LITTLE WEAK AS REGION IN
BETWEEN SHORT WAVES. MAY SEE CONTINUED THREAT FOR LOCALLY HEAVY RAIN
SUNDAY THROUGH MONDAY OR MONDAY NIGHT.

HAVE STAYED CLOSE TO MAV VALUES FOR TEMPERATURES.

&&

.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
A MOIST AIRMASS IN PLACE COUPLED WITH AN APPROACHING SHORT WAVE AND
SFC COLD FRONT WILL ALLOW FOR INCREASING CHANCES OF SHOWERS AND
TSTMS TODAY. THE CIG FCST IS A BIT TRICKY...BUT THINKING ANY IFR OR
LOWER CONDITIONS SHOULD LIFT TO MVFR OF LOW-END VFR LEVELS TODAY
WITH DAYTIME HEATING EXCEPT OVER THE CAPE AND ISLANDS WHERE CIGS
SHOULD BE A BIT LOWER.

FOR TONIGHT...THINKING FOG AND STRATUS WILL ADVECT BACK TO THE NORTH
AND AFFECT MOST TERMINALS AFTER MIDNIGHT.

IN THE LONGER TERM...A HUMID AIR MASS WILL AID DEVELOPMENT OF
NIGHTTIME LOW CLOUDS AND FOG THROUGH MONDAY NIGHT. IN
ADDITION...THERE SHOULD BE SUFFICIENT INSTABILITY TO WARRANT A RISK
OF THUNDERSTORMS SUNDAY THROUGH MONDAY.

&&

.MARINE...
LIGHT FLOW WILL ALLOW FOR TRANQUIL CONDITIONS ON THE WATERS TODAY
AND TONIGHT...WITH WINDS GENERALLY LESS THAN 15 KT AND SEAS LESS
THAN 3 FEET.

LOOKS FAIRLY QUIET IN THE SUNDAY THROUGH MONDAY NIGHT PERIOD...WITH
THE MAIN CONCERN BEING AREAS OF DENSE FOG.

&&

.HYDROLOGY...
FLASH FLOOD INDICES REMAIN AROUND 3 INCHES FOR ONE HOUR AND 4 TO 4.5
INCHES IN THREE HOURS FOR ALL ZONES EXCEPT RI002...SOUTHEAST
PROVIDENCE COUNTY INCLUDING PROVIDENCE...WHERE VALUES ARE 2.5 INCHES
FOR ONE HOUR AND 3.5 INCHES FOR THREE HOURS. SO IT WILL TAKE A
STATIONARY TORRENTIAL DOWNPOUR...OR TRAINING STORMS TO GET FLASH
FLOODING TODAY THROUGH MONDAY. WITH THE MOIST AIRMASS CURRENTLY IN
PLACE AND RELATIVELY WEAK FLOW ALOFT...THIS WILL BE POSSIBLE IN A
LOCALIZED MANNER TODAY THROUGH MONDAY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR CTZ002.
MA...FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR MAZ009-011.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...EKSTER
NEAR TERM...NOCERA
SHORT TERM...EKSTER
LONG TERM...THOMPSON
AVIATION...EKSTER/THOMPSON
MARINE...EKSTER/THOMPSON
HYDROLOGY...
Hazardous weather outlook, Jul 28, 1:45 PM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
145 PM EDT SAT JUL 28 2007

MAZ022-NHZ011-012-015-291745-
BARNSTABLE MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
145 PM EDT SAT JUL 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP
THIS AFTERNOON. A FEW OF THE STORMS COULD BECOME SEVERE WITH THE
MAIN THREAT BEING DAMAGING STRAIGHT LINE WIND GUSTS.

IN ADDITION...THE STORMS MAY MOVE OVER THE SAME LOCATIONS WHICH
WILL BRING THE POTENTIAL FOR LOCALLY HEAVY RAIN AND FLASH FLOODING
ACROSS THE INTERIOR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS...SOME WITH HEAVY DOWNPOURS...REMAIN POSSIBLE FROM
SUNDAY THROUGH TUESDAY. SEVERAL THUNDERSTORMS ON SUNDAY AFTERNOON
COULD PRODUCE STRONG WIND GUSTS FROM THE CONNECTICUT RIVER VALLEY
INTO THE WORCESTER HILLS AS WELL AS POOR DRAINAGE STREET FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ003-004-MAZ002>008-010-012>021-026-RIZ001>007-291745-
TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-EASTERN HAMPSHIRE MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-
145 PM EDT SAT JUL 28 2007

...SEVERE THUNDERSTORM WATCH 559 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST
MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE ACROSS THE REGION
THIS AFTERNOON AND EVENING. A FEW OF THE STORMS COULD BECOME SEVERE
WITH THE MAIN THREAT BEING DAMAGING STRAIGHT LINE WIND GUSTS.

IN ADDITION...THE STORMS MAY MOVE OVER THE SAME LOCATIONS WHICH
WILL BRING THE POTENTIAL FOR LOCALLY HEAVY RAIN AND FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS...SOME WITH HEAVY DOWNPOURS...REMAIN POSSIBLE FROM
SUNDAY THROUGH TUESDAY. SEVERAL THUNDERSTORMS ON SUNDAY AFTERNOON
COULD PRODUCE STRONG WIND GUSTS FROM THE CONNECTICUT RIVER VALLEY
INTO THE WORCESTER HILLS AS WELL AS POOR DRAINAGE STREET FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ002-MAZ009-011-291745-
HARTFORD CT-WESTERN HAMPDEN MA-EASTERN HAMPDEN MA-
145 PM EDT SAT JUL 28 2007

...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 559 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT AND
WESTERN MASSACHUSETTS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS
AFTERNOON AND EVENING. A FEW OF THE STORMS COULD BECOME SEVERE WITH
THE MAIN THREAT BEING DAMAGING STRAIGHT LINE WIND GUSTS.

IN ADDITION...THE STORMS MAY MOVE OVER THE SAME LOCATIONS WHICH
WILL BRING LOCALLY HEAVY RAIN AND POSSIBLE FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS...SOME WITH HEAVY DOWNPOURS...REMAIN POSSIBLE FROM
SUNDAY THROUGH TUESDAY. SEVERAL THUNDERSTORMS ON SUNDAY AFTERNOON
COULD PRODUCE STRONG WIND GUSTS FROM THE CONNECTICUT RIVER VALLEY
INTO THE WORCESTER HILLS AS WELL AS POOR DRAINAGE STREET FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230-231-236-237-250-RIZ008-291745-
BOSTON HARBOR-CAPE COD BAY-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
BLOCK ISLAND RI-
145 PM EDT SAT JUL 28 2007

...SEVERE THUNDERSTORM WATCH 559 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL
WATERS...SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE WATERS FROM NEAR BOSTON
HARBOR NORTHWARD TO THE MERRIMACK RIVER THIS AFTERNOON AND EVENING.
SOME OF THESE STORMS MAY PRODUCE SQUALLY WINDS AND LARGE HAIL. WIDELY
SCATTERED THUNDERSTORMS MAY ALSO MOVE ACROSS THE REMINDER OF THE
WATERS TO PLYMOUTH AND CAPE COD BAY. IF WEATHER CONDITIONS
DETERIORATE...HEAD TO SAFE HARBOR AS QUICKLY AS POSSIBLE.

IN ADDITION...AREAS OF DENSE FOG WILL REDUCE VISIBILITIES TO UNDER
ONE QUARTER OF A MILE AT TIMES THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH TUESDAY. AREAS OF
FOG ARE EXPECTED EACH NIGHT THROUGH MONDAY NIGHT. THE FOG MAY REDUCE
THE VISIBILITY TO BELOW 1/4 MILE AND BECOME A MARINE NAVIGATION
HAZARD.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ232>235-254-255-270-MAZ023-024-291745-
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
WATERS FROM MERRIMACK RIVER MA TO WATCH HILL RI FROM 25 TO 40 NM-
DUKES MA-NANTUCKET MA-
145 PM EDT SAT JUL 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST
MASSACHUSETTS...MASSACHUSETTS AND RHODE ISLAND COASTAL
WATERS...MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL
WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AREAS OF DENSE FOG WILL REDUCE VISIBILITIES TO UNDER ONE QUARTER OF
A MILE AT TIMES THIS AFTERNOON AND TONIGHT.

IN ADDITION...A FEW THUNDERSTORMS MAY AFFECT THE COASTAL WATERS THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH TUESDAY. AREAS OF
FOG ARE EXPECTED EACH NIGHT THROUGH MONDAY NIGHT. THE FOG MAY REDUCE
THE VISIBILITY TO BELOW 1/4 MILE AND BECOME A MARINE NAVIGATION
HAZARD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER NETWORK HAS BEEN ACTIVATED FOR SIGNIFICANT WEATHER OUTSIDE
THIS AREA. HOWEVER...IF SIGNIFICANT WEATHER DOES OCCUR IN THIS
AREA...SPOTTERS ARE ENCOURAGED TO REPORT THESE CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

EVT

In the hours before

Special weather statement, Jul 28, 8:44 AM EDT, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
844 AM EDT SAT JUL 28 2007

MAZ004-281315-
NORTHERN WORCESTER MA-
844 AM EDT SAT JUL 28 2007

AT 844 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH 5 MILES SOUTHWEST OF NEW BRAINTREE IN WORCESTER COUNTY...OR
ABOUT 18 MILES SOUTHEAST OF AMHERST...MOVING NORTHEAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...NEW BRAINTREE AND OAKHAM BY 850 AM
EDT...BARRE BY 900 AM EDT...HUBBARDSTON AND TEMPLETON BY 910 AM EDT.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

NOCERA
Special weather statement, Jul 28, 9:36 AM EDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
936 AM EDT SAT JUL 28 2007

MAZ004-281400-
NORTHERN WORCESTER MA-
936 AM EDT SAT JUL 28 2007

AT 936 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER PRINCETON...OR ABOUT 7 MILES SOUTHWEST OF
LEOMINSTER...MOVING NORTHEAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...LEOMINSTER BY 950 AM EDT...LUNENBURG
BY 1000 AM EDT.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

NOCERA
Special weather statement, Jul 28, 12:19 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1219 PM EDT SAT JUL 28 2007

MAZ005>007-014-281700-
CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-SOUTHEAST MIDDLESEX
MA-WESTERN ESSEX MA-
1219 PM EDT SAT JUL 28 2007

AT 1216 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH SMALL HAIL OVER LEXINGTON...OR ABOUT 3 MILES
NORTH OF WALTHAM...MOVING NORTHEAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
WOBURN AND BURLINGTON BY 1230 PM EDT...
READING AND WILMINGTON BY 1240 PM EDT...
NORTH READING AND LYNNFIELD BY 1250 PM EDT...
MIDDLETON AND DANVERS BY 100 PM EDT.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.

WTB
Special weather statement, Jul 28, 12:52 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1252 PM EDT SAT JUL 28 2007

MAZ013>015-281730-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-WESTERN NORFOLK MA-
1252 PM EDT SAT JUL 28 2007

AT 1250 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH DEVELOPING OVER MILLIS...OR ABOUT 6 MILES NORTH OF
FRANKLIN...MOVING NORTHEAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
MEDFIELD BY 100 PM EDT...
DOVER BY 110 PM EDT...
NEEDHAM AND WELLESLEY BY 120 PM EDT...
NEWTON AND WEST ROXBURY BY 130 PM EDT.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.

WTB
Special weather statement, Jul 28, 1:34 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
134 PM EDT SAT JUL 28 2007

MAZ007-014-015-281800-
EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
134 PM EDT SAT JUL 28 2007

AT 132 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH
ALONG A LINE EXTENDING FROM MALDEN TO BROOKLINE...OR ALONG A LINE
EXTENDING FROM 5 MILES NORTHEAST OF SOMERVILLE TO BROOKLINE...MOVING
NORTHEAST AT 20 MPH.

THUNDERSTORMS WILL BE NEAR...
CHARLESTOWN AROUND 145 PM...
CHELSEA BY 150 PM EDT...
REVERE BY 200 PM EDT.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 800 PM EDT THIS
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND RHODE
ISLAND.  THIS AREA INCLUDES THE CITY OF BOSTON.

WTB
Special weather statement, Jul 28, 1:46 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
146 PM EDT SAT JUL 28 2007

CTZ002>004-MAZ012-281845-
HARTFORD CT-SOUTHERN WORCESTER MA-TOLLAND CT-WINDHAM CT-
146 PM EDT SAT JUL 28 2007

AT 145 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE HEAVY RAIN AND WIND
GUSTS TO 40 MPH ALONG A LINE EXTENDING FROM NEAR ELLINGTON TO NEAR
ROCKY HILL.  THE THUNDERSTORMS WERE MOVING NORTHEAST AT 35 MPH.

THUNDERSTORMS WILL BE NEAR...
STAFFORD AND TOLLAND BY 200 PM EDT...
WILLINGTON AND UNION BY 210 PM EDT...
WILLIMANTIC AND STORRS BY 220 PM EDT...
DUDLEY AND WINDHAM BY 230 PM EDT...
WEBSTER AND WOODSTOCK BY 240 PM EDT.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
CENTRAL RHODE ISLAND.

WTB

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 9:44 AM EDTSevere Thunderstorm WarningBOXWorcester31 min
Jul 28, 11:25 AM EDTFlash Flood WatchBOXHampden4 hr
Jul 28, 12:55 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex50 min
Jul 28, 1:16 PM EDTSpecial Marine WarningBOX59 min
Jul 28, 2:10 PM EDTSpecial Marine WarningBOX65 min
Jul 28, 3:34 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester56 min
Jul 28, 4:04 PM EDTSpecial Marine WarningBOX56 min
Jul 28, 4:19 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Norfolk, Suffolk41 min
Jul 28, 4:59 PM EDTSpecial Marine WarningBOX91 min
Jul 28, 5:07 PM EDTSevere Thunderstorm WarningBOXNorfolk, Plymouth38 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.